4 doctors weighed in:

Does doxycycline the acne treatment medicine make your skin red, and it says take one tablet with food in the morning.. Any suggestions?.

4 doctors weighed in
Dr. Daniel Ziegler
Emergency Medicine
1 doctor agrees

In brief: Photosensitivity

Doxycycline can make your skin hypersensitive to sunlight and prone to sunburn with minimal sun exposure.
Patients are always advised to stay out of the sun while taking doxycycline, and use sunblock or wear clothes that cover you completely. If you already have a rash whether its photosensitivity or a straightforward allergic reaction you may need to discontinue the doxycycline.

In brief: Photosensitivity

Doxycycline can make your skin hypersensitive to sunlight and prone to sunburn with minimal sun exposure.
Patients are always advised to stay out of the sun while taking doxycycline, and use sunblock or wear clothes that cover you completely. If you already have a rash whether its photosensitivity or a straightforward allergic reaction you may need to discontinue the doxycycline.
Thank
Dr. Holly Maes
Pediatrics
1 doctor agrees

In brief: Indeed

Yes, Doxycycline can cause a skin rash, and it is even more common if you are out in sunlight (called a photosensitivity reaction).
You may need to switch your antibiotic, decrease your dose or switch to topical treatment, or if you are in the sun a lot, you can try a strong sunscreen and see if that helps calm the reaction.

In brief: Indeed

Yes, Doxycycline can cause a skin rash, and it is even more common if you are out in sunlight (called a photosensitivity reaction).
You may need to switch your antibiotic, decrease your dose or switch to topical treatment, or if you are in the sun a lot, you can try a strong sunscreen and see if that helps calm the reaction.
Thank
Dr. Michael Ein
Internal Medicine - Infectious Disease
1 doctor agrees

In brief: Yes/Photosensitivity

Wear a hat and spf30 or higher sun screen whenever you go out if on doxycycline. It can also cause an allergic skin rash which would necessitate stopping the med.

In brief: Yes/Photosensitivity

Wear a hat and spf30 or higher sun screen whenever you go out if on doxycycline. It can also cause an allergic skin rash which would necessitate stopping the med.
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
15 years in practice
105K people helped
Continue
100,000 doctors available